Alert archive / Michigan / Winter Storm Warnings in 2009
Winter Storm Warning 7, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this winter storm warning at Dec 3, 2009, 10:43 PM EST for Kent County, Muskegon County, Ottawa County, Michigan. It was in force for 17 hr. 33 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 3, 2009, 10:43 PM EST (03:43 UTC)
- Expired
- Dec 4, 2009, 4:00 PM EST
- In force
- 17 hr
- Issued by
- NWS Grand Rapids, MI
Counties Kent County, MI, Muskegon County, MI, Ottawa County, MI
The radar
The Grand Rapids radar (KGRR), 41 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 3, 11:08 PM EST | SNOW 3 | 1 E Grand Rapids, MI | THIS IS SNOWFALL MEASURED AT WOODTV IN GRAND RAPIDS. |
| Dec 3, 11:15 PM EST | SNOW 7 | 3 Wnw Grand Rapids, MI | THIS IS MEASURED SNOWFALL SINCE THIS EVENING. |
| Dec 3, 11:20 PM EST | SNOW 2 | Kent City, MI | THIS REPORT WAS RELAYED BY WOODTV. |
| Dec 3, 11:20 PM EST | SNOW 2.5 | Norton Shores, MI | THIS IS SNOWFALL SINCE THIS EVENING. |
| Dec 3, 11:20 PM EST | SNOW 4.5 | Marne, MI | THIS REPORT WAS RELAYED BY WOODTV. |
| Dec 4, 12:55 AM EST | SNOW 5.5 | 1 Se Alpine, MI | THIS IS SNOWFALL SINCE THURSDAY EVENING. ROADS ARE SNOW COVERED AND SLIPPERY. REPORT IS GIVEN BY WXMI. |
| Dec 4, 2:00 AM EST | SNOW 5.6 | Grand Rapids, MI | STORM TOTAL. REPORT COURTESY OF WOOD TV. |
| Dec 4, 2:00 AM EST | SNOW 9.5 | Allendale, MI | STORM TOTAL. MEASURED AT GRAND VALLEY STATE UNIVERSITY. |
| Dec 4, 2:32 AM EST | SNOW 6 | Grandville, MI | STORM TOTAL SO FAR SINCE 6 PM. ONE INCH OF THAT FELL BETWEEN 140 AM AND 220 AM. |
| Dec 4, 5:15 AM EST | SNOW 5.5 | Grand Haven, MI | REPORTED VIA THE MEDIA. |
| Dec 4, 5:30 AM EST | SNOW 6.7 | Olive Center, MI | MEDIA REPORTED FROM THE PUBLIC. |
| Dec 4, 5:41 AM EST | SNOW 11.5 | Allendale, MI | STORM TOTAL REPORTED VIA THE MEDIA |
| Dec 4, 5:45 AM EST | SNOW 7.8 | 1 Ene Grand Rapids, MI | WOOD TV REPORTS TOTAL AT THE STATION. |
| Dec 4, 6:00 AM EST | SNOW 5.2 | 1 E Cutlerville, MI | STORM TOTAL. |
| Dec 4, 6:01 AM EST | SNOW 9.5 | Rockford, MI | PUBLIC REPORT VIA THE MEDIA. |
| Dec 4, 6:30 AM EST | SNOW 2 | Twin Lake, MI | STORM TOTAL |
| Dec 4, 6:30 AM EST | SNOW 9 | Sparta, MI | PUBLIC REPORT VIA MEDIA |
| Dec 4, 6:30 AM EST | SNOW 10 | 3 Nw Grand Rapids, MI | 24 HOUR TOTAL |
| Dec 4, 6:30 AM EST | SNOW 13.5 | 3 W Walker, MI | 24 HOUR TOTAL |
| Dec 4, 7:00 AM EST | SNOW 8.9 | East Grand Rapids, MI | 24 HOUR TOTAL |
| Dec 4, 7:00 AM EST | SNOW 10 | Rockford, MI | THIS IS A 24 HOUR TOTAL |
| Dec 4, 7:22 AM EST | SNOW 11 | Alpine, MI | PUBLIC REPORT VIA MEDIA |
| Dec 4, 7:40 AM EST | SNOW 11 | Comstock Park, MI | THIS IS THE STORM TOTAL |
| Dec 4, 8:15 AM EST | SNOW 7.5 | Grand Haven, MI | THIS IS THE STORM TOAL IN DOWNTOWN GRAND HAVEN. |
| Dec 4, 8:20 AM EST | SNOW 14 | Coopersville, MI | THIS IS THE STORM TOTAL. REPORTED BY THE PUBLIC THROUGH THE MEDIA. |
| Dec 4, 9:04 AM EST | SNOW 15 | Marne, MI | STORM TOTAL MEASURED BY A TRAINED WINTER SKYWARN SPOTTER. |
| Dec 4, 9:30 AM EST | SNOW 1.5 | 3 N Holland State Park, MI | |
| Dec 4, 9:30 AM EST | SNOW 8.3 | 2 W Ada, MI | THIS IS A STORM TOTAL. |
| Dec 4, 9:40 AM EST | SNOW 11 | Lamont, MI | REPORTED THROUGH NWS EMPLOYEE |
| Dec 4, 10:00 AM EST | SNOW 7 | 3 N Hudsonville, MI | THIS IS THE STORM. |
| Dec 4, 11:30 AM EST | SNOW 12.7 | 3 Nw Grand Rapids, MI | THIS IS A 12 HOUR SNOW TOTAL. |
| Dec 4, 12:00 PM EST | SNOW 4 | Norton Shores, MI | THIS IS THE STORM TOTAL. |
| Dec 4, 12:55 PM EST | SNOW 11.7 | 3 Wsw Cannonsburg, MI | 24 HOUR TOTAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 3.7 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- -115 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KGRR 040343 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1043 PM EST THU DEC 3 2009 ...WINTER IS ARRIVING ACROSS LOWER MICHIGAN... .A WAVE OF LOW PRESSURE TO THE WEST OF MICHIGAN THIS EVENING WILL MOVE ACROSS THE STATE VERY LATE TONIGHT AND EARLY FRIDAY MORNING. COLD AIR WITH THIS SYSTEM IS COMBINING WITH RELATIVELY WARM LAKE MICHIGAN WATERS TO ENHANCE SNOW SHOWER ACTIVITY ACROSS LOWER MICHIGAN. MIZ050-056-057-041145- /O.UPG.KGRR.WW.Y.0014.000000T0000Z-091204T2100Z/ /O.NEW.KGRR.WS.W.0007.091204T0343Z-091204T2100Z/ MUSKEGON-OTTAWA-KENT- INCLUDING THE CITIES OF...MUSKEGON...JENISON...GRAND RAPIDS 1043 PM EST THU DEC 3 2009 ...WINTER STORM WARNING IN EFFECT UNTIL 4 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOWFALL...WHICH IS IN EFFECT UNTIL 4 PM EST FRIDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. SNOW SHOWERS WILL CONTINUE ACROSS THE AREA THROUGH MOST OF THE NIGHT TONIGHT. SNOW SHOWERS WILL BE LOCALLY HEAVY AT TIMES...WITH 1 TO 2 INCH PER HOUR SNOW RATES LIKELY. 3 TO LOCALLY 7 INCHES OF TOTAL SNOW CAN BE EXPECTED BY DAYBREAK FRIDAY MORNING. AN ADDITIONAL INCH OR TWO WILL BE LIKELY FRIDAY MORNING. TOTAL SNOW ACCUMULATIONS OF 4 TO LOCALLY 9 INCHES ARE EXPECTED. HIGHEST AMOUNTS ARE EXPECTED TO BE FOUND ACROSS EXTREME SOUTHERN MUSKEGON COUNTY...NORTHERN OTTAWA COUNTY...AND FAR WESTERN KENT COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MIZ044-041145- /O.EXA.KGRR.WW.Y.0014.000000T0000Z-091204T2100Z/ NEWAYGO- INCLUDING THE CITY OF...FREMONT 1043 PM EST THU DEC 3 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOWFALL...WHICH IS IN EFFECT UNTIL 4 PM EST FRIDAY. SNOW SHOWERS ARE EXPECTED TO INCREASE IN INTENSITY BETWEEN MIDNIGHT AND 2 AM ACROSS THE COUNTY. SNOW SHOWERS COULD BE LOCALLY HEAVY AT TIMES SOUTH OF FREMONT. SNOW SHOWERS WILL THEN MOVE SOUTH TOWARD DAYBREAK ON FRIDAY MORNING. 2 TO LOCALLY 5 INCHES OF TOTAL SNOW CAN BE EXPECTED BY DAYBREAK FRIDAY MORNING. AN ADDITIONAL INCH WILL BE LIKELY FRIDAY MORNING. TOTAL ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED. HIGHEST AMOUNTS ARE EXPECTED TO BE FOUND NEAR AND SOUTH OF FREMONT WITH LESSER AMOUNTS NORTH OF FREMONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. ALLOW PLENTY OF TIME FOR YOUR FRIDAY MORNING COMMUTE. && $$ MIZ064-041145- /O.CON.KGRR.WW.Y.0014.000000T0000Z-091204T2100Z/ ALLEGAN- INCLUDING THE CITY OF...HOLLAND 1043 PM EST THU DEC 3 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST FRIDAY... SNOW SHOWERS WILL CONTINUE THROUGH THE NIGHT TONIGHT. SNOW SHOWERS WILL INCREASE IN INTENSITY LATER TONIGHT...AND COULD BE LOCALLY HEAVY AT TIMES. 2 TO LOCALLY 5 INCHES OF TOTAL SNOW CAN BE EXPECTED BY DAYBREAK FRIDAY MORNING. AN ADDITIONAL INCH OR TWO WILL BE LIKELY FRIDAY MORNING. TOTAL ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED. HIGHEST AMOUNTS ARE EXPECTED TO BE FOUND ACROSS EXTREME NORTHERN ALLEGAN COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. ALLOW PLENTY OF TIME FOR YOUR FRIDAY MORNING COMMUTE. && $$ NJJ
4 follow-up statements
000 WWUS43 KGRR 040935 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 435 AM EST FRI DEC 4 2009 MIZ050-056-057-041745- /O.CON.KGRR.WS.W.0007.000000T0000Z-091204T2100Z/ MUSKEGON-OTTAWA-KENT- INCLUDING THE CITIES OF...MUSKEGON...JENISON...GRAND RAPIDS 435 AM EST FRI DEC 4 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... SNOW SHOWERS WILL CONTINUE ACROSS THE AREA THROUGH THE COURSE OF THE DAY TODAY. SNOW SHOWERS COULD BE LOCALLY MODERATE IN INTENSITY AT TIMES THROUGH MIDDAY. SNOW SHOWERS WILL THEN DIMINISH SOME LATER TODAY. ADDITIONAL ACCUMULATIONS OF 1 TO LOCALLY 4 INCHES OF SNOW ARE EXPECTED THROUGH TODAY. STORM TOTAL ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED...WITH THE HIGHEST AMOUNTS BEING FOUND ACROSS OTTAWA COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MIZ064-041745- /O.CON.KGRR.WW.Y.0014.000000T0000Z-091204T2100Z/ ALLEGAN- INCLUDING THE CITY OF...HOLLAND 435 AM EST FRI DEC 4 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... SNOW SHOWERS WILL PICK UP ONCE AGAIN ACROSS THE COUNTY THROUGH DAYBREAK THIS MORNING. SNOW SHOWERS COULD BECOME MODERATE AT TIMES THROUGH MIDDAY. SNOW SHOWERS WILL THEN DIMINISH IN INTENSITY SOME LATER TODAY. 2 TO LOCALLY 4 INCHES OF ADDITIONAL SNOW IS EXPECTED THROUGH THE DAY TODAY. STORM TOTAL ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. ALLOW PLENTY OF TIME FOR YOUR FRIDAY MORNING COMMUTE. && $$ MIZ044-041745- /O.CON.KGRR.WW.Y.0014.000000T0000Z-091204T2100Z/ NEWAYGO- INCLUDING THE CITY OF...FREMONT 435 AM EST FRI DEC 4 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... SNOW SHOWERS WILL CONTINUE THROUGH THE DAY TODAY...HOWEVER THE MORE INTENSE SNOW SHOWERS WILL DIMINISH BY DAYBREAK. ADDITIONAL SNOWFALL ACCUMULATIONS OF 1 TO 2 INCHES CAN BE EXPECTED THROUGH THE DAY TODAY. STORM TOTAL ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED...WITH THE HIGHEST AMOUNTS FOUND SOUTH OF FREMONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. ALLOW PLENTY OF TIME FOR YOUR FRIDAY MORNING COMMUTE. && $$ NJJ
000 WWUS43 KGRR 041257 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 757 AM EST FRI DEC 4 2009 MIZ050-042100- /O.CAN.KGRR.WS.W.0007.000000T0000Z-091204T2100Z/ /O.EXA.KGRR.WW.Y.0014.000000T0000Z-091204T2100Z/ MUSKEGON- INCLUDING THE CITY OF...MUSKEGON 757 AM EST FRI DEC 4 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WINTER WEATHER ADVISORY FOR AN ADDITIONAL 1 TO 3 INCHES OF SNOW...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE WINTER STORM WARNING HAS BEEN CANCELLED. 1 TO LOCALLY 3 INCHES OF ADDITIONAL SNOW IS EXPECTED TODAY OVER THE SOUTHERN PORTION OF MUSKEGON COUNTY. STORM TOTAL ACCUMULATIONS OF 3 TO LOCALLY 6 INCHES ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. ALLOW PLENTY OF TIME FOR YOUR FRIDAY MORNING COMMUTE. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MIZ044-041400- /O.CAN.KGRR.WW.Y.0014.000000T0000Z-091204T2100Z/ NEWAYGO- INCLUDING THE CITY OF...FREMONT 757 AM EST FRI DEC 4 2009 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE WINTER WEATHER ADVISORY. WHILE ADDITIONAL SNOW SHOWERS ARE STILL EXPECTED TODAY... THE HEAVIEST SNOW WILL BE SOUTH OF THE AREA. AN ADDITIONAL INCH IS EXPECTED... WITH LOCALLY 3 INCHES NEAR THE KENT COUNTY LINE. $$ MIZ056-057-042100- /O.CON.KGRR.WS.W.0007.000000T0000Z-091204T2100Z/ OTTAWA-KENT- INCLUDING THE CITIES OF...JENISON...GRAND RAPIDS 757 AM EST FRI DEC 4 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. SNOW SHOWERS WILL CONTINUE TODAY...LOCALLY HEAVY AT TIMES THROUGH MIDDAY. ADDITIONAL ACCUMULATIONS OF 1 TO LOCALLY 4 INCHES OF SNOW ARE EXPECTED. STORM TOTAL ACCUMULATIONS WILL BE 6 TO LOCALLY 14 INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MIZ051-052-058-059-065-066-071-072-042100- /O.EXA.KGRR.WW.Y.0014.000000T0000Z-091204T2100Z/ MONTCALM-GRATIOT-IONIA-CLINTON-BARRY-EATON-VAN BUREN-KALAMAZOO- INCLUDING THE CITIES OF...GREENVILLE...ALMA...IONIA...ST. JOHNS... HASTINGS...CHARLOTTE...SOUTH HAVEN...KALAMAZOO 757 AM EST FRI DEC 4 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WINTER WEATHER ADVISORY FOR 2 TO 4 INCHES OF SNOW...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. 1 TO LOCALLY 4 INCHES OF ADDITIONAL SNOW IS EXPECTED TODAY. STORM TOTAL ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. ALLOW PLENTY OF TIME FOR YOUR FRIDAY MORNING COMMUTE. && $$ MIZ064-042100- /O.CON.KGRR.WW.Y.0014.000000T0000Z-091204T2100Z/ ALLEGAN- INCLUDING THE CITY OF...HOLLAND 757 AM EST FRI DEC 4 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. 2 TO LOCALLY 4 INCHES OF ADDITIONAL SNOW IS EXPECTED TODAY. STORM TOTAL ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. ALLOW PLENTY OF TIME FOR YOUR FRIDAY MORNING COMMUTE. && $$ MEADE
000 WWUS43 KGRR 041633 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1133 AM EST FRI DEC 4 2009 MIZ056-057-042100- /O.CON.KGRR.WS.W.0007.000000T0000Z-091204T2100Z/ OTTAWA-KENT- INCLUDING THE CITIES OF...JENISON...GRAND RAPIDS 1133 AM EST FRI DEC 4 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... SNOW SHOWERS WILL CONTINUE TODAY...LOCALLY HEAVY AT TIMES THROUGH THIS AFTERNOON. ADDITIONAL ACCUMULATIONS OF 1 TO LOCALLY 3 INCHES OF SNOW ARE EXPECTED. STORM TOTAL ACCUMULATIONS WILL BE 6 TO LOCALLY 15 INCHES. THE SNOW WILL TAPER OFF TO LIGHTER SNOW SHOWERS THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MIZ050>052-058-059-064>066-071-072-042100- /O.CON.KGRR.WW.Y.0014.000000T0000Z-091204T2100Z/ MUSKEGON-MONTCALM-GRATIOT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- VAN BUREN-KALAMAZOO- INCLUDING THE CITIES OF...MUSKEGON...GREENVILLE...ALMA...IONIA... ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...SOUTH HAVEN... KALAMAZOO 1133 AM EST FRI DEC 4 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... 1 TO LOCALLY 4 INCHES OF ADDITIONAL SNOW IS EXPECTED TODAY. STORM TOTAL ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. ALLOW PLENTY OF TIME FOR YOUR FRIDAY MORNING COMMUTE. && $$ OSTUNO
000 WWUS43 KGRR 042101 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 401 PM EST FRI DEC 4 2009 MIZ056-057-042215- /O.EXP.KGRR.WS.W.0007.000000T0000Z-091204T2100Z/ OTTAWA-KENT- INCLUDING THE CITIES OF...JENISON...GRAND RAPIDS 401 PM EST FRI DEC 4 2009 ...WINTER STORM WARNING HAS EXPIRED... SNOW HAS TAPERED OFF TO SNOW SHOWERS AND THE WINTER STORM WARNING IS NO LONGER IN EFFECT. $$ MIZ050>052-058-059-064>066-071-072-042215- /O.EXP.KGRR.WW.Y.0014.000000T0000Z-091204T2100Z/ MUSKEGON-MONTCALM-GRATIOT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- VAN BUREN-KALAMAZOO- INCLUDING THE CITIES OF...MUSKEGON...GREENVILLE...ALMA...IONIA... ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...SOUTH HAVEN... KALAMAZOO 401 PM EST FRI DEC 4 2009 ...WINTER WEATHER ADVISORY HAS EXPIRED... SNOW HAS TAPERED OFF TO SNOW SHOWERS AND THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. $$ OSTUNO
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this winter storm warning went out at Dec 3, 10:07 PM EST, 36 minutes earlier.
Area forecast discussion, Dec 3, 10:07 PM EST, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1007 PM EST THU DEC 3 2009 LATEST UPDATE...SHORT TERM AND SYNOPSIS... .SYNOPSIS...(1007 PM EST THU DEC 3 2009) LOW PRESSURE WILL MOVE ACROSS LOWER MICHIGAN TONIGHT AND COMBINE WITH COLDER AIR MOVING ACROSS LAKE MICHIGAN TO BRING THE FIRST SNOWSTORM OF THE SEASON TO SOUTHWEST LOWER MICHIGAN. FROM 4 TO LOCALLY 7 INCHES OF SNOW WILL BE POSSIBLE FROM HOLLAND TO MUSKEGON AND OVER TO GRAND RAPIDS...WITH LANSING AND JACKSON GETTING LESSER AMOUNTS. THE LOW WILL PULL EAST ON FRIDAY BUT LAKE EFFECT SNOW SHOWERS WILL CONTINUE INTO THE WEEKEND. && .SHORT TERM...(1007 PM EST THU DEC 3 2009) (TONIGHT THROUGH SATURDAY NIGHT) WE HAVE GONE AHEAD AND ISSUED AN UPDATE TO THE FCST PACKAGE THIS EVENING. BIGGEST CHANGE IS WE HAVE DROPPED VAN BUREN COUNTY FROM THE ADVISORY. WE CONSIDERED EXPANDING THE ADVISORY NORTH A ROW OF COUNTIES...BUT WE DO NOT HAVE THE CONFIDENCE THAT THEY WILL BE IMPACTED ENOUGH TO JUSTIFY AN ADVISORY. OTHERWISE WE HAVE FRESHENED UP THE FCST BASED ON CURRENT TRENDS. BAND OF SNOW SHOWERS EXTENDS ALL THE WAY FROM NORTHEAST OF THE LANSING AREA AND BACK THROUGH MADISON WI. THIS BAND OF SNOW SHOWERS HAS BEEN SLOWLY CREEPING TO THE NORTH OUT AHEAD OF THE POTENT PV ANOMALY MOVING ACROSS THE WI/IL BORDER. HIGHER RESOLUTION MODEL DATA HAS A PRETTY GOOD HANDLE ON THE BAND...INCLUDING THE NEW NAM...HRRR RUC...AND THE RUC13. THIS BAND IS EXPECTED TO CREEP JUST A LITTLE FARTHER NORTH THROUGH ABOUT 06Z BEFORE IT BEGINS TO SHIFT BACK TO THE SE AND BECOME MORE SW-NE ORIENTED AS THE WAVE APPROACHES. THERE HAVE BEEN SOME GOOD SNOW RATES IN SOME OF THE HEAVIER SNOW SHOWERS...AND ONE REPORT OF LIGHTNING WAS OBSERVED NEAR HUDSONVILLE UNDER A CONVECTIVE CELL THAT HAS SINCE DIMINISHED. WE EXPECT THAT THE HEAVIEST SNOW AMOUNTS ARE GOING TO BE IN FAR SOUTHERN MUSKEGON COUNTY...NORTHERN OTTAWA COUNTY...AND WESTERN KENT COUNTY. THIS IS WHERE THE BAND WILL BE A MAJORITY OF THE TIME. WE STILL THINK THIS IS A SOLID ADVISORY EVENT FOR THE AREAS MENTIONED ABOVE. IF THE BANDS WERE MORE SOLID OVER ONE PARTICULAR AREA...WE THINK THAT WARNING CRITERIA SNOW WOULD BE MORE ATTAINABLE. WE DO NOT HAVE THE CONFIDENCE RIGHT NOW THAT A WARNING IS NEEDED... BUT WE WILL CONTINUE TO MONITOR. THE BEST LIFT WILL BE MOVING EAST WITH THE VORT MAX BY 12Z FRIDAY BUT LES SHOWERS WILL CONTINUE THROUGH THE DAY AS MOISTURE AND INVERSION REMAIN DEEP. ROADS SHOULD IMPROVE IN THE AFTERNOON AS AIR TEMPS RISE TO THE LOWER 30S. ABOVE FREEZING SKIN TEMPS SHOULD ALSO TEND TO LIMIT ACCUMS DURING THE DAY FRIDAY DESPITE INVERSION HEIGHTS REMAINING AROUND 8 TO 10 KFT. INVERSION SLOWLY COMES DOWN FRIDAY NIGHT AND SATURDAY MORNING AS UPPER TROUGH FLATTENS AND SFC RIDGING BUILDS IN BY SATURDAY NIGHT. && .LONG TERM...(355 PM EST THU DEC 3 2009) (SUNDAY THROUGH THURSDAY) THE PRIMARY FORECAST CHALLENGE IS DEALING WITH THE TIMING... LOCATION AND OCCURRENCE OF SNOW FALL. THE MID RANGE MODELS HAVE LARGE DIFFERENCES AND CONFIDENCE IS LOW. MAIN CHANGE TO GRIDS WAS TO DECREASE POPS MONDAY NIGHT... AS HIGH PRESSURE RIDGES IN AND A BREAK MAY OCCUR. OVERALL... POPS BROAD BRUSHED LATE SUNDAY NIGHT THROUGH THURSDAY WITH AT LEAST 7/10THS CLOUD COVER. A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE CENTER OF THE COUNTRY AROUND WEDNESDAY. THE 12Z ECMWF TAKES THE LOW OVER THE FORECAST AREA WEDNESDAY AND THE 12Z GFS TAKES IT SOUTHEAST OF TOLEDO. WITH NO WARMING EXPECTED OVER THE AREA... THIS SYSTEM COULD BRING A LOT OF SNOW WITH EITHER TRACK. HOWEVER CLIMATOLOGICALLY... OUR FORECAST AREA WOULD BE CLOSER TO THE SWEET SPOT WITH A TRACK TO THE SOUTHEAST OF THE FORECAST AREA. LOW TEMPERATURES WILL BE AROUND AVERAGE FOR THIS TIME OF YEAR... WHILE HIGHS WILL BE AROUND NORMAL SUNDAY AND MONDAY AND FALL TO BELOW NORMAL LEVELS FOR WEDNESDAY AND THURSDAY. NORMALS ARE HIGHS IN THE MID 30S AND LOWS IN THE LOWER TO MID 20S. && .AVIATION...(656 PM EST THU DEC 3 2009) LAKE ENHANCED SNOW SHOWER ACTIVITY WILL OCCUR FOR THE EARLY PORTION OF THE TAF PERIOD...WITH HEAVIER SNOW SHOWERS DEVELOPING FROM 03Z ON. UNTIL 03Z...WESTERN TAFS MAY DIP IN AND OUT OF IFR WITH THE HEAVIER SNOW BURSTS. WOULD EXPECT SOME OF THE LOWEST CIGS AND VSBYS TO DEVELOP CLOSER TO 06Z AND THEREAFTER...WITH MODELS SHOWING LAKE EFFECT SNOW BANDS AFFECTING MKG AND GRR IN PARTICULAR. IFR CONDITIONS WILL LIKELY PREDOMINATE FOR THESE TERMINALS THROUGHOUT THE OVERNIGHT AND MID MORNING HOURS. CANNOT EVEN RULE OUT LIFR FOR MKG AND GRR AT TIMES IF HEAVY SNOW DEVELOPS BUT DID NOT INCLUDE THOSE IN THE TAFS. VSBYS WERE BROUGHT DOWN TO 1SM BEGINNING AROUND 06Z BUT OCCASIONAL VSBYS LOWER THAN THAT ARE POSSIBLE WITH THE HEAVIER SNOW BANDS. A RETURN TO MVFR/VFR CONDITIONS AS PREDOMINATE WILL LIKELY HOLD OFF UNTIL LATE MORNING/EARLY AFTERNOON FOR MKG AND GRR. THE OTHER TERMINALS WILL LIKELY STAY MVFR FOR THE OVERNIGHT AND MORNING HOURS...ALTHOUGH TRENDS WILL NEED TO BE MONITORED ESPECIALLY FOR AZO. DEEPER MOISTURE IS EXPECTED TO EXIT THE AREA BY THE AFTERNOON AND A PERIOD OF DRIER CONDITIONS AND HIGHER CIGS/VSBYS IS EXPECTED. && .MARINE...(334 PM EST THU DEC 3 2009) EXTENDED THE SMALL CRAFT ADVISORY THROUGH FRIDAY NIGHT AS WINDS AND WAVES REMAIN HIGH...BUT BELOW GALES. && .HYDROLOGY...(334 PM EST THU DEC 3 2009) NO HYDRO ISSUES THROUGH AT LEAST EARLY NEXT WEEK AS PRECIP WILL BE SNOW AND ANY RUNOFF WILL BE MINIMAL. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...WINTER WEATHER ADVISORY FOR MUSKEGON...OTTAWA...KENT...AND ALLEGAN THROUGH FRIDAY AFTERNOON. LM...SMALL CRAFT ADVISORY ST. JOSEPH TO MANISTEE THROUGH FRIDAY NIGHT. && SYNOPSIS: OSTUNO/NJJ SHORT TERM: OSTUNO/NJJ LONG TERM: IOD AVIATION: HOVING MARINE: OSTUNO HYDROLOGY: OSTUNO
Hazardous weather outlook, Dec 3, 6:09 AM EST, 16 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 609 AM EST THU DEC 3 2009 MIZ037>040-043>046-050>052-056>059-064>067-071>074-041115- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 609 AM EST THU DEC 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT ACCUMULATING LAKE EFFECT SNOW FALL IS EXPECTED LATER THIS AFTERNOON THROUGH TONIGHT. LOCALLY UP TO 5 INCHES COULD ACCUMULATE BY DAYBREAK. THE HIGHEST AMOUNTS ARE FORECASTED ROUGHLY ALONG AND WEST OF HIGHWAY 131. WITH TEMPERATURES FALLING BELOW FREEZING...SLICK DRIVING CONDITIONS ARE PREDICTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE LAKE EFFECT SNOW WILL PERSIST THROUGH SATURDAY. ADDITIONAL ACCUMULATIONS ARE FORECASTED...ESPECIALLY ALONG AND WEST OF HIGHWAY 131. TEMPERATURES ARE PREDICTED TO STAY BELOW FREEZING FRIDAY INTO SATURDAY...THUS HAZARDOUS TRAVEL CONDITIONS WILL LIKELY PERSIST. ANOTHER ROUND OF SNOW IS POSSIBLE FOR SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-041115- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 609 AM EST THU DEC 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES WILL REMAIN HAZARDOUS TO SMALL CRAFT THROUGH TONIGHT. HEAVIER SNOW SHOWERS WILL REDUCE THE VISIBILITY AT TIMES THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDS AND WAVES WILL REMAIN HAZARDOUS TO SMALL CRAFT THROUGH THE SATURDAY. HEAVIER SNOW SHOWERS WILL REDUCE THE VISIBILITY AT TIMES THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MJS
In the hours before
Local storm report, Dec 3, 9:34 PM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
934 PM EST THU DEC 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM SNOW WOODVILLE 43.67N 85.68W
12/03/2009 M1.0 INCH NEWAYGO MI BROADCAST MEDIA
THIS WAS MEASURED SNOW AS OF 600PM.
0840 PM SNOW ZEELAND 42.81N 86.02W
12/03/2009 M1.7 INCH OTTAWA MI BROADCAST MEDIA
THIS IS MEASURED SNOW THROUGH 840PM.
&&
HOVINGLocal storm report, Dec 3, 9:40 PM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
940 PM EST THU DEC 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM SNOW 3 S GRAND HAVEN 43.02N 86.22W
12/03/2009 M2.0 INCH OTTAWA MI NWS EMPLOYEE
THIS IS SNOW ACCUMULATION SINCE THIS EVENING. HEAVY SNOW
IS FALLING WITH VISIBILITY UNDER 1/4 MILE.
&&
HOVINGLocal storm report, Dec 3, 10:04 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1004 PM EST THU DEC 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM SNOW 3 ENE GRAND RAPIDS 42.98N 85.61W
12/03/2009 M2.0 INCH KENT MI BROADCAST MEDIA
THIS IS SNOWFALL SINCE THIS EVENING. LOCATION IS
APPROXIMATE.
&&
HOVINGLocal storm report, Dec 3, 10:23 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1023 PM EST THU DEC 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM SNOW 5 S GRAND HAVEN 42.99N 86.22W
12/03/2009 M3.5 INCH OTTAWA MI COCORAHS
THIS IS SNOWFALL RECORDED DURING THE PAST 3.5 HOURS.
1014 PM SNOW 3 NW ALLEGAN 42.56N 85.90W
12/03/2009 M1.3 INCH ALLEGAN MI TRAINED SPOTTER
THIS IS SNOWFALL SINCE THIS EVENING.
1015 PM SNOW ALLENDALE 42.97N 85.95W
12/03/2009 M5.0 INCH OTTAWA MI BROADCAST MEDIA
THIS IS A SNOWFALL REPORT RELAYED BY WOODTV.
&&
HOVINGLocal storm report, Dec 3, 10:29 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1029 PM EST THU DEC 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM SNOW 1 SSW WALKER 42.99N 85.78W
12/03/2009 M5.3 INCH KENT MI LAW ENFORCEMENT
THIS IS A MEASUREMENT BY KENT COUNTY LAW ENFORCEMENT.
ROADS ARE IN POOR CONDITION.
1026 PM SNOW GRANDVILLE 42.91N 85.76W
12/03/2009 M4.0 INCH KENT MI TRAINED SPOTTER
THIS IS TOTAL SNOWFALL SINCE THIS EVENING.
&&
HOVINGLocal storm report, Dec 3, 10:40 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1040 PM EST THU DEC 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM SNOW 2 W ADA 42.95N 85.53W
12/03/2009 M2.5 INCH KENT MI NWS EMPLOYEE
THIS IS SNOWFALL SINCE THIS EVENING.
&&
HOVINGNearby
Winter Storm Warnings in Michigan, 2009Every winter storm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.